Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 69, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Oct 11, 2008, 2:35 PM MDT for Bernalillo County, Sandoval County, Santa Fe County, New Mexico. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2008, 2:35 PM MDT (20:35 UTC)
- Expired
- Oct 11, 2008, 4:00 PM MDT
- In force
- 85 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Sandoval County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 43 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 112035 FFWABQ NMC001-043-049-112200- /O.NEW.KABQ.FF.W.0069.081011T2035Z-081011T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT SAT OCT 11 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHCENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO WEST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 400 PM MDT * AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS OVER NORTH CENTRAL ALBUQUERQUE...FAR SOUTH CENTRAL SANDOVAL AND WAS MOVING NORTH AT 50 MPH. ANOTHER STORM WAS DEVELOPING ACROSS CENTRAL BERNALILLO COUNTY. ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. LAT...LON 3578 10686 3571 10612 3509 10624 3502 10681 $$ 50
2 follow-up statements
000 WGUS75 KABQ 112143 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 343 PM MDT SAT OCT 11 2008 NMC001-043-049-112200- /O.CON.KABQ.FF.W.0069.000000T0000Z-081011T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA FE-SANDOVAL-BERNALILLO- 343 PM MDT SAT OCT 11 2008 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR NORTHEASTERN BERNALILLO...SOUTHEASTERN SANDOVAL AND WEST CENTRAL SANTA FE COUNTIES... AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN ZIA PUEBLO AND COCHITI LAKE. THE STORMS ARE QUICK HITTING BUT PRODUCE HALF OF AN INCH IN 10 TO 15 MINUTES TIME. THE ALBUQUERQUE AREA IS DEVOID OF STRONG STORMS AT THIS TIME BUT CAN DEVELOP QUICKLY IN THIS TYPE OF ATMOSPHERE. LOCATIONS IMPACTED INCLUDE... CANONES... SANTO DOMINGO PUEBLO... SAN YSIDRO... LA BAJADA... JEMEZ PUEBLO... COCHITI PUEBLO... COCHITI LAKE... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO. LAT...LON 3578 10686 3571 10612 3509 10624 3502 10681 $$ 50
000 WGUS75 KABQ 112200 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT SAT OCT 11 2008 NMC001-043-049-112209- /O.EXP.KABQ.FF.W.0069.000000T0000Z-081011T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA FE-SANDOVAL-BERNALILLO- 400 PM MDT SAT OCT 11 2008 ...FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MDT FOR NORTHEASTERN BERNALILLO...SOUTHEASTERN SANDOVAL AND WEST CENTRAL SANTA FE COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS STARTING TO LESSEN ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...ESPECIALLY BETWEEN JEMEZ PUEBLO AND COCHITI LAKE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO. LAT...LON 3578 10686 3571 10612 3509 10624 3502 10681 $$ 50
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 7:36 AM MDT, 6 hours 59 minutes earlier.
Area forecast discussion, Oct 11, 7:36 AM MDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 736 AM MDT SAT OCT 11 2008 .UPDATE... SEVERE THUNDERSTORM WATCH NUMBER 915 HAS BEEN ISSUED FOR CATRON... CIBOLA AND MCKINLEY COUNTIES EFFECTIVE UNTIL 21Z. MORNING SOUNDING FROM TUSCON LOOKING VERY IMPRESSIVE WITH PWATS OVER 1.25 INCH AND STRONG SHEAR. MOISTURE SURGE IS PUSHING NORTHWARD THROUGH THE WRN HALF OF THE FORECAST AREA THROUGHOUT ALL LEVELS OF THE ATMOSPHERE. SURFACE DEWPOINTS HAVE CLIMBED ON THE ORDER OF 10 TO 15 DEGREES IN THE PAST SEVERAL HOURS. INSTABILITY IS IMPROVING ACROSS THE REGION WHERE THE TUSCON SOUNDING NOTED 1300 J/KG OF CAPE. LARGE SCALE UPR LEVEL FORCING SHOULD SUPPORT CONTINUED EXPANSION OF SHOWER/TSTORM DEVELOPMENT TODAY. MAIN CONCERN WILL BE SUPERCELLS PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 50KTS. UPDATED ZFPABQ WILL BE ISSUED SHORTLY. DPORTER && .PREV DISCUSSION...325 AM MDT SAT OCT 11 2008... SO MUCH WX FODDER FOR DISCUSSION...SO LITTLE TIME. NORBERT MOISTURE GETTING SUCKED UP ALREADY AHEAD OF POTENT...WIND LADEN UPPER TROUGH NOW CLOSING OFF BETWEEN RENO AND VEGAS. SHOWERS AND A FEW STORMS INCREASING ACROSS SW AND S CENTRAL NM AND ALREADY GETTING INTO E CENTRAL NM. AS DAY PROGRESSES THERE WILL BE FURTHER SIGNIFICANT INCREASE IN SHOWER/STORM COVERAGE AND INTENSITY. SPC EXPANDED SLIGHT RISK TO THE W TO COVER MOST OF E AND S CENTRAL NM AND THIS SEEMS REASONABLE. AMOUNT OF CLOUD COVER WILL BE ONE FACTOR THAT MAY LIMIT SEVERE POTENTIAL IN SLIGHT RISK AREA ALONG WITH FACT THAT EAST EDGE OF DEVELOPING DRY SLOTTING WILL LIKELY BE TOO FAR W TO AID IN PROVIDING DRY WEDGE IN MID LEVELS. BUT WITH WINDS ALOFT INCREASING AND STORMS MOVING BRISKLY TO NE ACROSS RISK AREA THOSE WINDS WILL LIKELY BE CAPTURED AND ENTRAINED IN STRONGER STORM DOWNDRAFTS...MAKING WIND THE GREATEST THREAT INITIALLY THIS AFTERNOON...THEN HAIL...WHILE SECONDARY THIS AFTN...MAY BECOME A LITTLE HIGHER PROBABILITY THIS EVENING. CAPE MAXIMIZED SE NM LATE AFTN AND E CENTRAL NM THIS EVENING. LOWERED POPS A LITTLE FOR THIS AFTN AND NIGHT MIDDLE RIO GRANDE VALLEY AND FAR N SOCORRO COUNTY AND WESTWARD INTO PORTIONS CIBOLA COUNTY AND NEARBY PORTIONS OF ADJACENT COUNTIES. THIS DONE TO ACCOUNT FOR WHAT I BELIEVE WILL BE A SLIGHT TO MODERATE RAIN SHADOW EFFECT OF STRONG SW FLOW TO NE OF THE GILA HIGHER TERRAIN. NAM GUIDANCE THIS AREA FOR 1ST AND 2ND PERIOD POPS MUCH LOWER THAN GFS...ASTOUNDINGLY SO...AS IT MAY BE OVERDOING ANY RAIN SHADOW EFFECT. IF FLOW ALOFT WAS MORE SOUTHERLY THE POPS LIKELY WOULD BE MUCH HIGHER. SO FCST POPS ARE BETWEEN NAM AND MAV GUIDANCE...BUT CLOSER TO MAV. HIGH WIND WATCH UPGRADED TO LOW END HIGH WIND WARNING FOR SAME AREAS AS BEFORE FOR THE WEST AND WIND ADVISORY TO THE EAST KEPT IN EFFECT AS WELL. MAY BE A LITTLE MARGINAL IN THE WEST...BUT THE FEWER CLOUDS THAT MOVE ACROSS THERE THE BETTER CHANCE FOR CRITERIA WINDS. ALSO CLOUDS MAY MAKE SOME EASTERN EDGES OF WIND ADVISORY AREA A LITTLE MARGINAL...BUT BEST TO LEAVE IN PLACE FOR NOW AND LET DAY CREW ADJUST IF NEED BE. STILL SOME MODEL DISAGREEMENT ON DEGREE OF DEVELOPMENT AND PROGRESSION OF FOLLOW UP SHORT WAVES IN WEAKNESS BEHIND INITIAL STRONGER TROUGH PASSAGE. NAM HOLDING ON TO SOMEWHAT MORE AMPLIFIED PATTERN WITH SLOWER PROGRESSION AND AM LEANING A LITTLE MORE TOWARD THAT SCENARIO AS THAT SEEMS TO MORE OFTEN THAN NOT MATERIALIZE...ESPECIALLY IF MODELS HINT AT IT WELL AHEAD OF TIME. FOR THAT REASON ONLY TRIMMED BACK WESTERN EDGE OF POPS FIELD SUN INTO MON...BUT THIS AN ISSUE THAT WILL NEED TO BE WATCHED CLOSELY. THE SIZE OF THE SUBFREEZING TEMP REGIME FOR EARLY MON AND TUE STILL SOMEWHAT IN DOUBT...BUT WILL UNDOUBTEDLY BE LARGER THAN CURRENTLY DEPICTED IF SECONDARY TROUGH AND ASSOCIATED CLOUDS DO NOT MATERIALIZE. 43 .AVIATION... EXPECT CIGS TO LOWER ACROSS THE FORECAST AREA TODAY...ESPECIALLY ALONG AND EAST OF THE CONTINENTAL DIVIDE. ONGOING CONVECTION WILL GRADUALLY EXPAND IN COVERAGE AS THE DAY PROGRESSES WITH WIDESPREAD PCPN LIKELY FROM 18Z SAT THRU 06Z SUN. HEAVIER RAINS WILL PRODUCE MVFR CONDITIONS. WITH FAST STEERING FLOW...EXPECT STORMS TO RACE TOWARD THE NE BETWEEN 30 AND 45 KTS. A FEW OF THE STRONGER STORMS IN THE ERN PLAINS MAY PRODUCE ISOLD WIND GUSTS IN EXCESS OF 50 KTS AND HAIL. AFTER 06Z SUNDAY...THERE IS MODERATE TO HIGH CONFIDENCE THAT WIDESPREAD CIGS/FOG WILL DROP AOB IFR STATUS ALONG/EAST OF THE CENTRAL MTN CHAIN. SOME PATCHY IFR CONDITIONS COULD DEVELOP IN THE RIO GRANDE VALLEY AS WELL. WITH THE AFOREMENTIONED IN MIND...WILL ADD MENTION TO 12Z TAFS FOR LVS/TCC ONLY AND LET DAY/EVENING SHIFTS INCLUDE IN ABQ/SAF IF NECESSARY. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER .FIRE WEATHER... UPPER LEVEL STORM SYSTEM CONTINUES TO STRENGTHEN OVER THE WRN US... WITH DEEP MOISTURE BEING ADVECTED NORTHWARD FROM THE ERN PACIFIC. ONGOING CONVECTION WILL CONTINUE TO EXPAND IN COVERAGE WITH MODELS SUGGESTING WIDESPREAD ACTIVITY ALONG AND EAST OF THE CONTINENTAL DIVIDE. ANTICIPATE SIGNIFICANT WETTING RAINS AND HIGH HUMIDITIES. A 70KT 700-500MB MEAN LAYER JET WILL BISECT NM FROM THE W CENTRAL TO NRN MTS. SOME OF THIS MOMENTUM WILL TRANSLATE TO THE SURFACE... ALLOWING FOR BREEZY TO VERY WINDY CONDITIONS STATEWIDE...STRONGEST IN THE WRN ZONES. AN UPPER LEVEL DRY SLOT WILL MIGRATE FROM WEST TO EAST ACROSS THE STATE STARTING SAT NIGHT...RELEGATING PCPN CHANCES AND HIGHER HUMIDITIES TO THE ERN PLAINS FOR SUNDAY. A BAGGING TROUGH WILL REMAIN ACROSS THE CENTRAL ROCKIES FOR EARLY NEXT WEEK AS A SFC BOUNDARY SLIDES THROUGH THE ERN PLAINS SUN NIGHT INTO MONDAY. THIS FRONT WILL BRING MUCH COOLER TEMPERATURES TO THE REGION AND ALLOW FOR A DECENT AMOUNT OF ISENTROPIC LIFT TO GENERATE WIDESPREAD STRATIFORM RAIN MON/MON NIGHT AND POSSIBLY INTO TUE. FOR THIS PERIOD...THERE MAY BE A LARGE DISPARITY IN MINIMUM HUMIDITIES WHEN COMPARING THE FOUR CORNERS AREA TO THE ERN PLAINS. STILL UNCERTAIN AS TO THE AMOUNT OF CLOUD COVER SUN NIGHT AND MON NIGHT IN WRN AND NRN NM. IF SKIES CAN CLEAR OUT...EXPECT THE DRIER ATMOSPHERE COUPLED WITH LIGHT WINDS TO ENHANCE RADIATIONAL COOLING AND THE POTENTIAL FOR WIDESPREAD FREEZING CONDITIONS IN THE HIGHER TERRAIN. DPORTER && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ002>007-009>012-015>017-026. HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ001-008-014. && 46
Hazardous weather outlook, Oct 11, 7:56 AM MDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 756 AM MDT SAT OCT 11 2008 UPDATE TO EXPAND SEVERE THUNDERSTORM RISK AREA. NMZ001>021-026-121200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 756 AM MDT SAT OCT 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL EXISTS FOR A FEW SEVERE THUNDERSTORMS OVER MOST OF THE EAST HALF OF NEW MEXICO AND..FARTHER TO THE WEST...NEAR AND SOUTH OF INTERSTATE 40. THE BEST CHANCE EXISTS NEAR AND SOUTH OF A LINE FROM RATON TO GRANTS TO THE ARIZONA LINE WEST OF ZUNI PUEBLO WITH THE BEST TIME PERIOD AFTER 11 AM MDT. DAMAGING WINDS UP TO 70 MPH WILL BE THE GREATEST HAZARD WITH THESE STORMS AND HAIL IS ALSO A POTENTIAL HAZARD. SOUTH AND SOUTHWEST WINDS WILL INCREASE NOTABLY LATE THIS MORNING AND AFTERNOON WITH SPEEDS CLIMBING TO 25 TO 35 MPH AND GUSTS FROM 45 TO 50 MPH ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. BUT EVEN STRONGER WINDS OF 30 TO 45 MPH WITH GUSTS POSSIBLY AS HIGH AS 60 MPH WILL PUMMEL ROUGHLY THE WESTERN QUARTER OR THIRD OF THE STATE SATURDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EARLY EVENING ACROSS THE COUNTIES BORDERING TEXAS. THE GREATEST THREATS ARE DAMAGING WIND AND HAIL. THERE IS A GOOD CHANCE OF A SIGNIFICANT FROST OR FREEZE AS EARLY AS LATE SUNDAY OR MONDAY NIGHT ACROSS THE NORTHWEST QUARTER TO THIRD OF THE STATE...BUT THERE IS SOME UNCERTAINTY AS TO WHETHER CLOUDS AND WINDS WILL DIMINISH ENOUGH TO ALLOW WIDESPREAD SUBFREEZING TEMPERATURES. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD STAY TUNED TO THE LATEST WEATHER STATEMENTS AND FORECASTS FOR POSSIBLE ACTIVATION ON SATURDAY AFTERNOON. 43
In the hours before
Special weather statement, Oct 11, 12:09 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1209 PM MDT SAT OCT 11 2008 NMZ002-111845- NORTHWEST MOUNTAINS INCLUDING JEMEZ- 1209 PM MDT SAT OCT 11 2008 ...STRONG THUNDERSTORM MOVING OVER EASTERN MCKINLEY COUNTY... AT 1207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES SOUTHWEST OF TORREON NAVAJO MISSION. MOVEMENT WAS NORTHEAST AT 50 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE OJO ENCINO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT SATURDAY AFTERNOON FOR WEST CENTRAL NEW MEXICO. 40
Special weather statement, Oct 11, 12:16 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1216 PM MDT SAT OCT 11 2008 NMZ002-003-111845- NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- 1216 PM MDT SAT OCT 11 2008 ...STRONG THUNDERSTORM MOVING OVER NORTHEAST SANDOVAL COUNTY... AT 1211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTH OF JEMEZ SPRINGS. MOVEMENT WAS NORTHEAST AT 50 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABIQUIU...CANONES... COYOTE...GHOST RANCH...YOUNGSVILLE AND BUENA VISTA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT SATURDAY AFTERNOON FOR WEST CENTRAL NEW MEXICO. 40
Special weather statement, Oct 11, 12:26 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1226 PM MDT SAT OCT 11 2008 NMZ008-014-111900- SOUTHWEST MOUNTAINS/UPPER GILA REGION-WEST CENTRAL MOUNTAINS- 1226 PM MDT SAT OCT 11 2008 ...STRONG THUNDERSTORM MOVING OVER EASTERN CATRON COUNTY... AT 1224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES WEST OF DATIL. MOVEMENT WAS NORTHEAST AT 50 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN SOCORRO COUNTY AND RURAL NORTHEASTERN CATRON COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT SATURDAY AFTERNOON FOR WEST CENTRAL NEW MEXICO. 40
Special weather statement, Oct 11, 12:32 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1232 PM MDT SAT OCT 11 2008 NMZ002>004-111900- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- 1232 PM MDT SAT OCT 11 2008 ...STRONG THUNDERSTORM MOVING OVER NORTHEAST SANDOVAL COUNTY... AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR BANDELIER NATIONAL MONUMENT. MOVEMENT WAS NORTHEAST AT 50 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALCALDE...FRIJOLES... CHILI...DIXON...EL RITO AND EMBUDO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT SATURDAY AFTERNOON FOR WEST CENTRAL NEW MEXICO. 40
Special weather statement, Oct 11, 12:34 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1234 PM MDT SAT OCT 11 2008 NMZ008-009-111900- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL MOUNTAINS- 1234 PM MDT SAT OCT 11 2008 ...STRONG THUNDERSTORM MOVING OVER WESTERN VALENCIA COUNTY INTO WESTERN BERNALILLO COUNTY... AT 1232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 20 MILES SOUTH OF MESITA. MOVEMENT WAS NORTHEAST AT 50 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE TOHAJIILEE. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT SATURDAY AFTERNOON FOR WEST CENTRAL NEW MEXICO. 40
Local storm report, Oct 11, 1:34 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
134 PM MDT SAT OCT 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND DMG FARMINGTON 36.75N 108.19W
10/11/2008 SAN JUAN NM NEWSPAPER
LARGE TREE DOWN ON AWNING AND CAR
1208 PM NON-TSTM WND GST 5 S ALBUQUERQUE 35.04N 106.62W
10/11/2008 M58.00 MPH BERNALILLO NM ASOS
1241 PM HAIL 9 WSW CUBA 35.95N 107.09W
10/11/2008 M1.00 INCH SANDOVAL NM CO-OP OBSERVER
&&
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:28 AM MDT | High Wind Warning | ABQ | 17 hr | |
| Oct 11, 10:12 AM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 33 min |
| Oct 11, 12:40 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Sandoval | 20 min |
| Oct 11, 1:03 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Sandoval | 27 min |
| Oct 11, 1:10 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 35 min |
| Oct 11, 1:43 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval, Valencia | 32 min |
| Oct 11, 1:52 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Sandoval, Valencia | 113 min |
| Oct 11, 2:16 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval, Santa Fe | 29 min |
| Oct 11, 2:17 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora, Rio Arriba, Santa Fe, Taos | 28 min |
| Oct 11, 2:29 PM MDT | Areal Flood Advisory | ABQ | Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 61 min |
| Oct 11, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Los Alamos, Sandoval, Santa Fe | 26 min |
| Oct 11, 3:04 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, Rio Arriba, San Miguel, Santa Fe | 26 min |
| Oct 11, 3:21 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel, Santa Fe | 114 min |
| Oct 11, 4:06 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 84 min |
| Oct 11, 4:57 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Socorro, Torrance, Valencia | 48 min |
| Oct 11, 5:10 PM MDT | Tornado Warning | ABQ | Bernalillo, Santa Fe, Torrance, Valencia | 22 min |
| Oct 11, 5:18 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 12 min |
| Oct 11, 5:21 PM MDT | Tornado Warning | ABQ | Curry, Quay | 13 min |
| Oct 11, 5:53 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe, Torrance | 52 min |
| Oct 11, 5:55 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, San Miguel, Santa Fe, Torrance, Valencia | 50 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.